While reviewing the Moderna coronavirus vaccine, consultants at the U.S. Food and Drug Administration (FDA) committee meeting were told that the vaccine caused temporary facial swelling in two study participants. Both have recently received dermal fillers.
Dr. Litjen Tan, Chief Strategy Officer of the Immunization Action Alliance, told Insider that there is nothing to worry about in this response. This is just evidence that the immune system is starting to act.
“This is reflected in the systemic reactions we have seen, such as mild fever for a day or two,” Tan wrote to Insider in an email. “The same immune response also reacts to cosmetic fillers, because these fillers are considered’foreign’ (from an immunological point of view).”
The inflammation seen in these patients is a natural immune response to unnatural substances in the body.
This may sound daunting, especially for those who contributed to the 64% increase in cosmetic surgery (mainly Botox injections and lip fillings) during the first few months of the lockdown.
“One thing to know is that individuals who experience these reactions after vaccination are easily treated with steroids and anti-inflammatory drugs without long-term harmful consequences,” said David, a virologist and professor of veterinary microbiology and preventive medicine. Dr. Verhoeven said. Iowa State University told Insider.
If the patient’s dermal filler is not completely dissolved, experts recommend that they should discuss their options with their primary care physician.
“I would definitely recommend individuals to notify their healthcare providers that they have received skin injections so that healthcare professionals are aware of potential adverse reactions,” Verhoeven told Insider.
Post time: Oct-06-2021